Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 30, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 30, 2021, 11:56 AM CDT for Walton County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2021, 11:56 AM CDT (16:56 UTC)
Expired
Aug 30, 2021, 12:45 PM CDT
In force
49 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 12:02 PM CDTMARINE TSTM WIND 422 Wnw Blue Mountain Bea, FLWEATHERSTEM UNIT AT ED WALLINE BEACH ACCESS REPORTS WIND GUST OF 42 MPH.
Aug 30, 12:19 PM CDTMARINE TSTM WIND 482 Wnw Blue Mountain Bea, FLWEATHERSTEM UNIT AT ED WALLINE BEACH ACCESS REPORTS WIND GUST OF 48 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS82 KTAE 301656
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1256 PM EDT Mon Aug 30 2021
 
FLZ007-008-010-012-108-112-301745-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
1256 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 145 PM EDT/1245
PM CDT/...

At 1255 PM EDT/1155 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Destin to
near Santa Rosa Beach to 20 miles west of Panama City Beach. Movement
was north at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Live Oak, Freeport, Ebro, Pond Creek, Oakwood Hills,
Portland, Alpine Heights, Villa Tasso, Seminole Hills, Gulf Resort
Beach, Blue Mountain Beach, De Funiak Spring Airport, Seaside, Bahama
Beach, Rock Hill and Millers Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3038 8616 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3048 8622 3046 8639
      3087 8639 3061 8584 3014 8581 3010 8585
      3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 1655Z 191DEG 39KT 3038 8635 3033 8623 3025 8619 2995
8616

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:35 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 30, 10:35 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1135 AM EDT Mon Aug 30 2021

.NEAR TERM [Through Tonight]...

The center of weakening Tropical Storm Ida is currently moving
northward through western Mississippi. Ida will continue moving
north today, then move northeast across Tennessee on Tuesday.

After a break from rain bands this morning, we are closely
watching the slow-moving rain band over the western Panhandle. It
is expected to slowly move east this afternoon and evening,
affecting many of our Central Time Zone counties. The two main
concerns will be flash flooding and a short-lived tornado or two.

Regarding tornadoes, our severe parameters over our western
counties show effective bulk shear of 20-30 knots, including a
somewhat veering low-level wind profile with height. Moderate
convective instability is in place. MOB has already put out a few
Tornado Warnings today over the far western Panhandle in
association with the line that has now moved east through Santa
Rosa County. This could most resemble a QLCS tornado type setup in
our western counties this afternoon, characterized by short-lived
tornadoes at the bookend of any bowing segments in the line of
storms.

Regarding flash flooding, SPC mesoanalysis shows PW values near
and extremely moist 2.3" over our far western counties, with the
strong low-level winds supporting strong moisture transport off
the Gulf. Latest CAMS guidance shows potential for 2-4 inches of
rain through this evening over Walton, Geneva, and Coffee
Counties. A Flash Flood Watch along and west of a line that
includes Bay, Washington, Holmes, Geneva, and Dale Counties.

&&

.AVIATION...
[Through 12Z Tuesday]

A line of storms currently over the western Panhandle will be
moving eastward this afternoon and evening, likely affecting ECP
and DHN. Further east, it will take longer for storms to arrive at
TLH and ABY, possibly holding off until later this evening,
though a brief air mass thunderstorm cannot be ruled out. Low
CIGs look to develop again overnight tomorrow for all terminals in
the moist air mass.

&&

.MARINE...

Seas at buoys 42039 and 42036 have subsided to 8 feet and 5 feet
respectively. Seas may not drop much further until Wednesday.
Southwest winds will increase on Tuesday and Wednesday as Ida
passes by to our north across Tennessee and then the Central
Appalachians. Some guidance points to winds peaking in the 25-30
knot range on Wed.

The wave continued wave action along our west- and southwest-
oriented shores raises the concern for a renewed round of minor
coastal flooding. For the afternoon forecast cycle, will be
further assessing the need for a Coastal Flood Advisory.

Tropical Storm Ida will make its way north through Mississippi
today while weakening later today into a Tropical Depression. It
will turn northeast across Tennessee on Tuesday, then cross the
Central Appalachians on Wednesday. Southwest and westerly breezes
over the northeast Gulf will freshen and become strong as Ida
moves by to the north. Ida will exit off the U.S. Northeast coast
on Thursday, and a weak trailing front will drag south into the
northeast Gulf on Thu night.

&&

.PREV DISCUSSION [644 AM EDT]...

.SHORT TERM [Tuesday Through Wednesday]...

Ida will track across the Tennessee Valley tomorrow and southerly
flow across the region will continue. Rainbands from the storm
will move across the area tomorrow allowing for high rain chances,
particularly across the western half of the CWA. The potential
for heavy rain with this will continue, mainly across the Florida
Panhandle and southeast Alabama. The rainfall amounts forecast for
today combined with this has led us to issue a Flash Flood Watch
that continues through Tuesday. Further details regarding the
flood potential can be found in the hydrology section. In addition
to the flash flood threat, a few tornadoes and gusty winds will
be possible in the rainbands. SPC has highlighted from generally
west of Tallahassee to Albany in a slight risk with a marginal
risk across the remainder of the region.

By Wednesday, Ida will continue to weaken as it approaches the
eastern U.S. Moisture continues to stream across the region with
another active day of above normal PoPs. Some of the focus for
higher rainfall amounts will shift to the Big Bend area on
Wednesday.

.LONG TERM [Wednesday Night Through Monday]...

By Thursday, Ida will move into the mid-Atlantic. The higher PoPs
will begin to shift southward as the trough Ida is absorbed into
pushes across the region. This will eventually result in lower rain
chances for much of the area through the weekend - the exception may
be portions of the Big Bend where PoPs remain more near normal.

.FIRE WEATHER...

A wet pattern will continue to remain in place through at least
Wednesday with above average chances of precipitation expected,
especially across the Florida Panhandle and into SE Alabama. This
precipitation is expected to slide eastward overnight Monday and
into Tuesday to portions of the Florida Big Bend and SW Georgia.
Given the increased moisture across the region from Ida, there are
no fire weather concerns or dispersion concerns at this time.

.HYDROLOGY...

Ida will continue to track across Louisiana and into Mississippi
today and then eventually into the Mid-Atlantic on Thursday.
Rainbands from the system will continue to affect the region through
early this week, bringing heavy rain to the area particularly today
and tomorrow. Two to five inches of rain are expected across the
Florida Panhandle and portions of southeast Alabama with isolated
higher amounts possible. Given the wet soils across the region, have
gone ahead and issued a flash flood watch for portions of the
Florida Panhandle and southeast Alabama through Tuesday. A few of
the river points in the region could approach action stage,
however, it would likely take the higher rainfall amounts to push
the rivers into flood. Outside of this region, rainfall amounts
are expected to be around 1-3 inches through Wednesday, with
isolated higher amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   90  76  87  74  89 /  40  50  70  70  70
Panama City   87  76  85  75  87 /  70  80  90  80  70
Dothan        88  73  82  73  88 /  60  70  90  60  50
Albany        92  75  85  75  90 /  40  30  70  50  50
Valdosta      92  74  88  74  87 /  20  10  50  50  70
Cross City    92  76  89  76  85 /  20  20  50  60  80
Apalachicola  86  78  85  75  85 /  40  60  80  90  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Flash Flood Watch through Tuesday evening for Central Walton-
     Coastal Bay-Holmes-Inland Bay-North Walton-South Walton-
     Washington.

     High Surf Advisory until 7 PM CDT this evening for Coastal Bay-
     South Walton.

GA...None.
AL...Flash Flood Watch through Tuesday evening for Coffee-Dale-Geneva.

GM...Small Craft Advisory until 4 AM CDT Wednesday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Apalachicola to Mexico Beach FL from
     20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
     County Line FL from 20 to 60 NM.

&&

NEAR TERM...Haner
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Bunker
HYDROLOGY...Fieux

In the hours before

Special weather statement, Aug 30, 11:30 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1130 AM CDT Mon Aug 30 2021

ALZ065-068-FLZ007-008-010-301715-
Coffee AL-Geneva AL-Central Walton FL-North Walton FL-Washington FL-
1130 AM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of southwestern Coffee,
western Geneva, northeastern Walton and Washington Counties through
1215 PM CDT...

At 1130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Laurel Hill to 9 miles north
of Eglin Air Force Base. Movement was north at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Samson, Eglin Air Force
Base, Bradford, Liberty, Live Oak, Paxton, Ponce De Leon, Kinston,
Caryville, Wausau, Westville, Ebro, Oakwood Hills, Cluster Springs,
Whitehead Crossroads and Logan Field Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8639 3100 8619 3135 8620 3112 8586
      3099 8604 3081 8610 3068 8587 3079 8582
      3083 8549 3078 8543 3044 8549 3039 8600
      3040 8600 3044 8590 3049 8586 3058 8589
      3074 8615 3062 8625 3072 8639
TIME...MOT...LOC 1630Z 196DEG 36KT 3085 8646 3074 8629

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 30, 11:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1256 PM EDT Mon Aug 30 2021

FLZ007-008-010-012-108-112-301745-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
1256 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 145 PM EDT/1245
PM CDT/...

At 1255 PM EDT/1155 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Destin to
near Santa Rosa Beach to 20 miles west of Panama City Beach. Movement
was north at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Live Oak, Freeport, Ebro, Pond Creek, Oakwood Hills,
Portland, Alpine Heights, Villa Tasso, Seminole Hills, Gulf Resort
Beach, Blue Mountain Beach, De Funiak Spring Airport, Seaside, Bahama
Beach, Rock Hill and Millers Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
      3038 8616 3039 8611 3044 8616 3047 8613
      3046 8619 3050 8620 3048 8622 3046 8639
      3087 8639 3061 8584 3014 8581 3010 8585
      3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 1655Z 191DEG 39KT 3038 8635 3033 8623 3025 8619 2995
8616

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:15 PM CDTSpecial Marine WarningTAE60 min
Aug 29, 11:09 PM CDTSpecial Marine WarningTAE51 min
Aug 30, 2:27 AM CDTFlash Flood WatchTAEBay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more36 hr
Aug 30, 4:58 AM CDTSpecial Marine WarningTAE92 min
Aug 30, 10:32 AM CDTSpecial Marine WarningTAE28 min
Aug 30, 11:30 AM CDTSpecial Weather StatementTAEWashington45 min
Aug 30, 11:38 AM CDTSpecial Marine WarningTAE2 hr
Aug 30, 12:34 PM CDTSpecial Weather StatementTAEWalton41 min
Aug 30, 2:20 PM CDTSpecial Weather StatementTAEBay, Calhoun, Gulf, Jackson, Washington55 min
Aug 30, 2:23 PM CDTSpecial Marine WarningTAE2 hr
Aug 30, 2:36 PM CDTCoastal Flood AdvisoryTAEBay, Gulf, Walton22 hr
Aug 30, 2:36 PM CDTHigh Surf AdvisoryTAEGulf43 hr
Aug 30, 4:11 PM CDTSpecial Weather StatementTAECalhoun, Liberty49 min
Aug 30, 12:12 PM CDTSpecial Weather StatementTAEDecatur48 min
Aug 30, 12:21 PM CDTSpecial Weather StatementTAEGrady39 min
Aug 30, 12:59 PM CDTSpecial Weather StatementTAEGrady31 min
Aug 30, 1:43 PM CDTSpecial Weather StatementTAEDougherty, Mitchell47 min
Aug 30, 2:29 PM CDTSpecial Weather StatementTAECalhoun, Clay, Dougherty, Lee, Quitman, Randolph and 1 more61 min
Aug 30, 1:26 PM CDTTornado WarningTAECoffee23 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.